How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.M.D.Mazumdar, MD Your Own Question
Dr.M.D.Mazumdar, MD
Dr.M.D.Mazumdar, MD, Doctor (MD)
Category: Health
Satisfied Customers: 8952
Experience:  Twenty years experience in active private practice
Type Your Health Question Here...
Dr.M.D.Mazumdar, MD is online now
A new question is answered every 9 seconds

For MD or Pharm D please. Please read carefully what I ...

Resolved Question:

For MD or Pharm D please. Please read carefully what I write. I am worried about permanent brain damage from the following. OVer the past 3 years I have had issues that were not fully tx with zoloft. I took 100mg zoloft daily...and also abused codeine (originally on for a real purpose and then became somewhat addicted) ...had RX about 6 or 7 (each rx with 30 tylenol 3's) over 3 years...really not that much but I also used OTC tylenol with codeine ..can buy this where I live...they were 8mg codeine 300 mg acetaminophen ...used this when I had no RX which was most of the time (averaged 3 to 6 8mg pills per day less than 2 tylenol 3's)...NO other drug use except social alcohol consumtion (didn't mix with codeine) ...I have beat the addiction now and don't use codine anymore but I am worreid about permanent brain damage (I was told many times this was not possible) please take into acount everhthing i said
Submitted: 8 years ago.
Category: Health
Expert:  Dr.M.D.Mazumdar, MD replied 8 years ago.

Taking Zoloft with codeine at the dose you did will not cause permanent brain damage.

It is generally advised that the total daily dose of codeine should not excedd more than 60 - 100mg. In your case,6 8mg tablets makes only 48mg per day.

Combined wih Zoloft 100mg, this can cause sedation and long term use can cause some amount of depression but no, it will not cause permamnent brains damage.

I hope this helps.

Let me know if you need more input. If not, please click on the green"Accept" button on this page. Adding a bonus and a positive feedback will be warmly appreciated.

Dr.M.D.Mazumdar, MD and 4 other Health Specialists are ready to help you

Related Health Questions